If you are taking gabapentin for a certain condition, you should learn about the potential side effects of the medication and be aware of any potential gabapentin drug interactions with other medications. If you have taken other medications in the past, it is important to discuss them with your doctor or pharmacist before taking gabapentin. You may also want to talk to your doctor about whether you should discontinue taking gabapentin if you experience symptoms that you believe are caused by these medications. (Learn about Gabapentin Side effects)
Some gabapentin side effects, including drowsiness, can occur while you are first starting to take the drug. These side effects will usually go away as your system adjusts to the new medication. However, if you are unsteady, dizzy, or prone to drowsiness, keep yourself from any activities such as working or driving unless absolutely necessary. Be sure to talk to your doctor if you notice these symptoms or gabapentin side effects and see if you would be better off not taking gabapentin.
If you take gabapentin for a long period of time, you can experience some problems with gabapentin toxicity. The amount of gabapentin you will need to take will depend on the type of gabapentin you use. It is important to read the label carefully before you start any long-term treatment with gabapentin. You may want to ask about recommended dosages, and what your doctor recommends before taking the drugs. If you experience any of the gabapentin drug interactions mentioned below, your doctor will likely want to discuss them with you.
Other gabapentin side effects include nausea, headache, and vomiting. If you have stomach issues after taking gabapentin, contact your doctor immediately. This may be a sign of gabapentin toxicity and may need to be treated before it causes more serious problems.
Other possible gabapentin drug interactions include those involving antihistamines, antidepressants, lithium, corticosteroids, and theophylline. If you or a loved one take one of these medications, you should talk to your doctor or pharmacist to find out about the possible interactions with gabapentin. These drugs may make the gabapentin more dangerous and may need to be avoided.